MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received report that an axium coil pusher wire was found to be bent when the device was removed from the housing.There had been no preparation or flushing due to the issue being observed prior to use.The coil was replaced to continue the procedure.There was no patient involvement.Additional information received reported that there was no damage or evidence of tampering to the device packaging.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
H3: an axium prime device was returned for analysis.The introducer sheath was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The release wire was found to be fully retracted out of the pushwire coupler tube.The pushwire was found to be broken in multiple locations (proximal segment) and found to be bent within the introducer sheath at ~74.3cm, kinked at ~115.6cm and kinked at ~146.5cm from the broken proximal end.The axium prime implant coil was found to be detached from the pushwire and not returned.No other anomalies were observed.No resistance testing was performed with an in-house microcatheter due to axium prime condition (damaged).Based on the device analysis and reported information, the customer¿s report of ¿prod damage/deformed out of pkg¿ was unable to be confirmed; however, the event could not be ruled out.The axium prime device was returned partially within a dispenser coil, with the proximal pushwire broken and retracted into the introducer sheath.The report notes that ¿an axium coil pusher wire was found to be bent when the device was removed from the housing¿.This was unable to be confirmed as the device was returned with extensive damage, and the axium prime implant coil was found to be detached from the pushwire.The damage found was not consistent with an out of box failure.A few possible causes of ¿prod damage/deformed out of pkg¿ are but not limited to, impact from an unknown source prior to being opened, damaged during storage, and/or user-related; however, the root cause was unable to be determined.No implant coil was returned; therefore, any contribution the implant coil had towards the damage was unable to be confirmed.Based on the device analysis and reported information, the customer¿s report of ¿pusher kink/damage¿ was able to be confirmed.The pushwire was broken and k inked in multiple locations.A possible cause of ¿pusher kink/damage¿ is when ¿the user advances coil against resistance¿; however, this was unable to be confirmed.No cause was unable to be determined.There had been no preparation or flushing due to the issue being observed prior to use.There was no damage or evidence of tampering to the device packaging.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23482450
Report Number9617601-2025-02536
Device Sequence Number16003188
Product Code KRD
UDI-Device Identifier00847536021235
UDI-Public(01)00847536021235(17)271008(10)229839433
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number229839433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Initial Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown